Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Feel dizzy while getting in the morning. Have moderately high BP and cholesterol, take Lexaprole. Suggest?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
In the past week, when I awaken in the morning I feel very dizzy and unable to get out of bed. It usually takes two or three efforts before I am able to stand. During the day I rarely notice any symptoms, unless I lay down for a nap, or occasionally tip back in a recliner chair. I have well controled moderate high blood pressure, same with cholesterol, and also take Lexaprole, all for some years with no side-effects.
Posted Mon, 16 Sep 2013 in Medicines and Side Effects
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
Vestibular pathology

Detailed Answer:

Thanks for your query.

The case history as mentioned in your post indicates that your symptoms can be due to:
1. Vestibular pathology: Vestibular apparatus is present in the inner ear & helps in maintaining the body balance.
Any pathology in this apparatus (in the form of infection or reduction of blood supply) can lead to the symptoms as mentioned in your post.
They are more pronounced during tilting movements of the head such as while getting up from lying down position or relaxing in a reclining chair.
And as your mother had Meniere's disease, it adds as an additional risk factor.

Though symptomatic relief can be obtained with Vestibular sedatives like Betahistine or Promethazine preparations (to be taken only under guidance of a Physician), the underlying cause needs to be addressed.
So, kindly consult an ENT specialist & get a proper clinical examination done including the Vestibular function tests.
Investigations like MRI Brain will be helpful in this regard.

2. Lexaprole is pharmacologically Escitalopram, an anti-depressant & anti-anxiety medication.Dizziness has been reported as a side effect in a few cases.

3. Any fluctuation in the blood pressure & blood sugar levels: kindly get a fresh estimation of the

Till then take precautions of not making sudden movements of the head and get up from bed slowly while holding the railing.

There is no need to worry, you will be fine.
Please let me know if I need to clarify further.
Thanks & take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor